Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Separation and coding


Author: Stephen Watson
Journal: Trans. Amer. Math. Soc. 342 (1994), 83-106
MSC: Primary 54D15; Secondary 54E30, 54G15, 54G20
DOI: https://doi.org/10.1090/S0002-9947-1994-1225576-8
MathSciNet review: 1225576
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We construct a normal collectionwise Hausdorff space which is not collectionwise normal with respect to copies of [0,1]. We do this by developing a general theory of coding properties into topological spaces. We construct a para-Lindelöf regular space in which para-Lindelöf is coded directly rather than $ \sigma $-para-Lindelöf and normal. We construct a normal collectionwise Hausdorff space which is not collectionwise normal in which collectionwise Hausdorff is coded directly rather than obtained as a side-effect to countable approximation. We also show that the Martin's axiom example of a normal space which is not collectionwise Hausdorff is really just a kind of "dual" of Bing's space.


References [Enhancements On Off] (What's this?)

  • [1] Z. Balogh, Paracompactness in locally Lindelöf spaces, Canad. J. Math. 38 (1986), 719-727. MR 845674 (88b:54018)
  • [2] R. H. Bing, Metrization of topological spaces, Canad. J. Math. 3 (1951), 175-186. MR 0043449 (13:264f)
  • [3] -, A translation of the normal Moore space conjecture, Proc. Amer. Math. Soc. 16 (1965), 612-619. MR 0181976 (31:6201)
  • [4] D. Burke, Covering properties, Handbook of Set-Theoretic Topology (Ken Kunen and Jerry Vaughan, eds.), North-Holland, Amsterdam, 1984, pp. 347-422. MR 776628 (86e:54030)
  • [5] F. S. Cater, P. Erdös, and F. Galvin, On the density of $ \lambda $-box products, Gen. Topology Appl. 9 (1978), 307-312. MR 510912 (80e:54004)
  • [6] A. Dow, F. Tall, and W. Weiss, New proofs of the consistency of the normal Moore space conjecture. I, Topology Appl. 37 (1990), 33-51. MR 1075372 (92b:54008a)
  • [7] R. Engelking, General topology, PWN, Warsaw, 1977. MR 0500780 (58:18316b)
  • [8] W. G. Fleissner, The character of $ {\omega _1}$ in first countable spaces, Proc. Amer. Math. Soc. 62 (1977), 149-155. MR 0438272 (55:11190)
  • [9] -, A collectionwise Hausdorff, nonnormal space with a $ \sigma $-locally countable base, Topology Proc. 4 (1979), 83-96. MR 583690 (81k:54020)
  • [10] -, If all normal Moore spaces are metrizable, then there is an inner model with a measurable cardinal, Trans. Amer. Math. Soc. 273 (1982), 365-373. MR 664048 (84h:03118)
  • [11] -, A normal, collectionwise Hausdorff, not collectionwise normal space, Gen. Topology Appl. 6 (1976), 57-71. MR 0391032 (52:11854)
  • [12] -, Normal Moore spaces in the constructible universe, Proc. Amer. Math. Soc. 46 (1974), 294-298. MR 0362240 (50:14682)
  • [13] -, Normal nonmetrizable Moore space from continuum hypothesis or nonexistence of inner models with measureable cardinals, Proc. Nat. Acad. Sci. U.S.A. 79 (1982), 1371-1372. MR 648069 (84f:54040)
  • [14] -, Son of George and $ V = L$, J. Symbolic Logic 48 (1982), 71-77.
  • [15] W. G. Fleissner and G. M. Reed, Para-Lindelöf spaces and spaces with a $ \sigma $-locally countable base, Topology Proc. 2 (1977), 89-110. MR 540598 (80j:54020)
  • [16] G. Gruenhage, Paracompactness and subparacompactness in perfectly normal locally compact spaces, Russian Math. Surveys 35 (1980), 49-55. MR 580619 (81k:54021)
  • [17] T. Jech and K. Prikry, Confinality of the partial ordering of functions from $ {\omega _1}$ into $ \omega $ under eventual domination, Math. Proc. Cambridge Philos. Soc. 95 (1984), 25-32. MR 727077 (85b:03084)
  • [18] R. Laver, On the consistency of Borel's conjecture, Acta Math. 137 (1976), 151-169. MR 0422027 (54:10019)
  • [19] E. Michael, Point-finite and locally finite coverings, Canad. J. Math. 7 (1955), 275-279. MR 0070147 (16:1138c)
  • [20] C. Navy, A paralindelöf space which is not paracompact, Ph.D. thesis, Univ. of Wisconsin-Madison, 1981.
  • [21] P. J. Nyikos, Some normal Moore spaces, Colloq. Math. Soc. János Bolyai 23 (1978), 883ff.
  • [22] A. J. Ostaszewski, On countably compact perfectly normal spaces, J. London Math. Soc. 14 (1976), 505-516. MR 0438292 (55:11210)
  • [23] G. M. Reed, Collectionwise Hausdorff versus collectionwise normal with respect to compact sets, Topology Appl. 16 (1983), 259-272. MR 722119 (84m:54020)
  • [24] M. E. Rudin and M. Starbird, Some examples of normal Moore spaces, Canad. J. Math. 29 (1977), 84-92. MR 0448311 (56:6618)
  • [25] J. Steprāns, Some results in set theory, Ph.D. thesis, Univ. of Toronto, 1982.
  • [26] F. D. Tall, The density topology, Pacific J. Math. 62 (1976), 275-284. MR 0419709 (54:7727)
  • [27] -, Normality versus collectionwise normality, Handbook of Set-Theoretic Topology (K. Kunen and J. Vaughan, eds.), North-Holland, Amsterdam, 1984, pp. 685-733. MR 776634 (86m:54022)
  • [28] -, On the existence of normal metacompact Moore spaces which are not metrizable, Canad. J. Math. 26 (1974), 1-6. MR 0377823 (51:13992)
  • [29] -, Set-theoretic consistency results and topological theorems concerning the normal Moore space conjecture and related problems, Dissertationes Math. 148 (1977), 1-53. MR 0454913 (56:13156)
  • [30] P. Urysohn, Über die Mächtigkeit der zusammenhängenden Mengen, Math. Ann. 94 (1925), 262-295. MR 1512258
  • [31] S. Watson, The character of Bing's space, Topology Appl. 28 (1988), 171-175. MR 932982 (89e:54075)
  • [32] -, Comments on separation, Topology Proc. 14 (1989), 315-372. MR 1107730 (92d:54024)
  • [33] -, A construction of a Dowker space, Proc. Amer. Math. Soc. 109 (1990), 835-841. MR 1019285 (91b:54045)
  • [34] -, Number versus size, Proc. Amer. Math. Soc. 102 (1988), 761-764. MR 929017 (89b:54028)
  • [35] N. H. Williams, Combinatorial set theory, North-Holland, Amsterdam, 1977.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54D15, 54E30, 54G15, 54G20

Retrieve articles in all journals with MSC: 54D15, 54E30, 54G15, 54G20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1994-1225576-8
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society